MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Codes Failure to Prime (1492); Suction Problem (2170)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown, as information was requested but not provided.Section e1 - email address: unknown, as information was requested but not provided section e1 - telephone number: (b)(6).Other (81): the opo73 unit was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h6 -health effect - component code: 4756: priming issues.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when using the opo73 unit, a prime issue (error 501) occurred several times.The pack was reseated several times and priming was performed.There was no suction and when it suddenly started, it damaged the patient's capsule.The physician used a a-vit device intended to treat the capsule rupture.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 08-jul-2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the device was investigated and the visual inspection of the returned product did not reveal any obvious defects or damage.The applicable manufacturing records were reviewed by the external manufacturer (flex) for potential discrepancies during the manufacturing process that could contribute to the reported issue.The device history record (dhr) review did not show any potentially related discrepancies and the device lot in question was confirmed to have been manufactured by personnel trained to applicable procedures.Based on the present analysis of the sample, it was determined that the failure mode reported was not confirmed because during the inspection and tests performed, no failures related to incorrect function were detected.No changes in currents controls are required since the process controls are capable of detect this type of failure mode.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19666729
Report Number3012236936-2024-000178
Device Sequence Number6745442
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)261202(10)60520869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot Number60520869
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian